Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 77, NWS Atlanta, GA

September 21, 2009DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 21, 2009, 5:17 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 5:17 PM EDT (21:17 UTC)
Expired
Sep 22, 2009, 9:35 AM EDT
In force
16 hr
Issued by
NWS Atlanta, GA
Flood severity
Major

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peachtree Creek at Atlanta (AANG1). The gauge peaked at 23.69 ft at Sep 21, 2009, 7:00 PM EDT.

actionminormoderatemajor102009/2109/2209/23
Action stage
13 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 212117
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT MON SEP 21 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES
  PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC089-121-220813-
/O.NEW.KFFC.FL.W.0076.090921T2117Z-090922T0813Z/
/NCKG1.3.ER.090921T2008Z.090921T2200Z.090922T0213Z.NR/
517 PM EDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NANCY CREEK NEAR ATLANTA
* FROM THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 4PM MONDAY THE STAGE WAS 12.2 FEET AND RISING. 
* MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.3 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS WITH 
  FLOODING OF YARDS.
* THE FORECAST OF 16.3 FEET WILL BE A NEW ALL TIME RECORD AT
  NANCY CREEK. THE CURRENT RECORD IS 15.5 FEET SET ON DECEMBER 1
  1973.

$$

GAC089-121-221117-
/O.NEW.KFFC.FL.W.0077.090921T2117Z-000000T0000Z/
/AANG1.3.ER.090921T0753Z.090921T2200Z.000000T0000Z.NR/
517 PM EDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE PEACHTREE CREEK NEAR ATLANTA
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 5PM MONDAY THE STAGE WAS 23.0 FEET AND RISING. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY THIS EVENING.
* AT 23.0 FEET...A MASSIVE FLOOD OCCURS. MANY HOMES AND BUSINESSES 
  FLOOD AND EVACUATIONS ARE NEEDED. WATER FLOWS ACROSS NORTHSIDE 
  DRIVE AT THE BRIDGE OF PEACHTREE CREEK.
* THE FORECAST OF 25.0 FEET WILL BE JUST UNDER THE ALL TIME RECORD
  OF 25.8 FEET SET ON DECEMBER 9 1919.

$$
3 follow-up statements
000 
WGUS82 KFFC 220256
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT MON SEP 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES
  

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC089-121-221656-
/O.CON.KFFC.FL.W.0077.000000T0000Z-000000T0000Z/
/AANG1.3.ER.090921T0753Z.090922T0115Z.000000T0000Z.NR/
1056 PM EDT MON SEP 21 2009

THE FLOOD WARNING CONTINUES FOR
  THE PEACHTREE CREEK NEAR ATLANTA
* UNTIL FURTHER NOTICE. 
* AT 10PM MONDAY THE STAGE WAS 23.2 FEET AND SLOWLY RISING. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 23.8 FEET BY TOMORROW LATE 
  MORNING THEN BEGIN FALLING.
* AT 23.0 FEET...A MASSIVE FLOOD OCCURS. MANY HOMES AND BUSINESSES 
  FLOOD AND EVACUATIONS ARE NEEDED. WATER FLOWS ACROSS NORTHSIDE 
  DRIVE AT THE BRIDGE OF PEACHTREE CREEK.
* THE FORECAST OF 23.8 FEET WILL REMAIN UNDER THE ALL TIME RECORD
  OF 25.8 FEET SET ON DECEMBER 9 1919.

$$
000 
WGUS82 KFFC 220343
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 PM EDT MON SEP 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES 
  PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES
  
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC089-121-221125-
/O.EXT.KFFC.FL.W.0076.000000T0000Z-090922T1125Z/
/NCKG1.3.ER.090921T2008Z.090922T0130Z.090922T0525Z.NR/
1143 PM EDT MON SEP 21 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE NANCY CREEK NEAR ATLANTA
* UNTIL TUESDAY MORNING. 
* AT 11PM MONDAY THE STAGE WAS 13.6 FEET AND FALLING. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  EARLY TOMORROW MORNING.
* AT 15.0 FEET...MAJOR FLOODING EXPANDS. SEVERAL ROADS AND HOMES ARE 
  FLOODED INCLUDING BRIDGE ALONG RICKENBACKER DRIVE.
* THE CREST OF 14.7 FEET WILL REMAIN BELOW THE CURRENT RECORD FOR 
  NANCY CREEK WHICH IS 15.5 FEET SET ON DECEMBER 1 1973.

$$

GAC089-121-221742-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-090922T2032Z/
/AANG1.3.ER.090921T0753Z.090922T0115Z.090922T1432Z.NR/
1143 PM EDT MON SEP 21 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE PEACHTREE CREEK NEAR ATLANTA
* UNTIL TUESDAY AFTERNOON. 
* AT 11PM MONDAY THE STAGE WAS 23.0 FEET AND FALLING SLOWLY. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  LATE MORNING.
* AT 23.0 FEET...A MASSIVE FLOOD OCCURS. MANY HOMES AND BUSINESSES 
  FLOOD AND EVACUATIONS ARE NEEDED. WATER FLOWS ACROSS NORTHSIDE 
  DRIVE AT THE BRIDGE OF PEACHTREE CREEK.
* THE CREST OF 23.6 FEET WILL REMAIN UNDER THE ALL TIME RECORD
  OF 25.8 FEET SET ON DECEMBER 9 1919.

$$
000 
WGUS82 KFFC 221335
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 AM EDT TUE SEP 22 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  PEACHTREE CREEK NEAR ATLANTA AFFECTING DEKALB AND FULTON COUNTIES.


&&

GAC089-121-221405-
/O.CAN.KFFC.FL.W.0077.000000T0000Z-090922T2032Z/
/AANG1.3.ER.090921T0753Z.090922T0115Z.090922T1002Z.NR/
935 AM EDT TUE SEP 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE PEACHTREE CREEK NEAR ATLANTA.
* AT 9 AM TUESDAY THE STAGE WAS 11.8 FEET AND FALLING. 
* FLOOD STAGE IS 17.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 4:19 PM EDT, 58 minutes earlier.

Area forecast discussion, Sep 21, 4:19 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT MON SEP 21 2009

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS IN GOOD AGREEMENT WITH THE OVERALL UPPER LEVEL AND SURFACE
PATTERNS THROUGH THE NEXT SEVERAL DAYS. DEEP UPPER LOW DIGGING INTO
THE HIGH PLAINS WITH A CORRESPONDING UPPER RIDGE FORECAST TO BUILD
OVER THE SOUTHEASTERN STATES. LARGE WESTERN ATLANTIC SURFACE RIDGE
CONTINUES TO DOMINATE THROUGH THE PERIOD AS WELL. ALL OF THIS POINTS
TO A DRYING TREND FOR THE FORECAST AREA...HOWEVER THE UPPER RIDGE
DOES NOT APPEAR AT THIS TIME TO BUILD IN STRONG ENOUGH TO SHUT OFF
RAIN CHANCES COMPLETELY.

.LONG TERM /THURSDAY THROUGH MONDAY/...
GFS AND ECMWF MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH THE
MAJORITY OF THE EXTENDED FORECAST PERIOD. WESTERN UPPER LOW IS
FORECAST TO BEGIN LIFTING EAST NORTHEAST ACROSS THE PLAINS BY MID
WEEK. THERE IS A WEAK FRONT FORECAST INTO THE AREA THURSDAY. UPPER
LOW OPENS AND SWEEPS EAST ACROSS THE OHIO VALLEY BY THE WEEKEND
DRIVING ANOTHER...MUCH STRONGER...FRONT INTO THE FORECAST AREA THIS
WEEKEND.

&&

.HYDROLOGY...
HYDROLOGICAL SITUATION ACROSS MUCH OF NORTH GEORGIA IS AT HISTORICAL
LEVELS TO SAY THE LEAST. RECORD...NEAR RECORD OR FORECAST RECORD
STREAMFLOWS OCCURRING OVER MANY BASINS WITH LARGE AREAS OF HEAVY RAIN
CONTINUING ACROSS THE AREA AT THIS TIME. MORE HEAVY RAIN IS OCCURRING
UPSTREAM OVER ALABAMA POISED TO SWEEP IN LATER TONIGHT. I HAVE
STRETCHED THE FLOOD WATCH THROUGH THE DAY TOMORROW...TUESDAY...WHEN
HOPEFULLY SOME AT LEAST MARGINALLY DRIER WEATHER WILL BEGIN CREEPING
INTO THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  79  67  86  68 /  80  40  30  40  20
ATLANTA         70  80  69  85  70 /  80  50  30  30  20
BLAIRSVILLE     67  76  65  81  64 /  80  60  30  30  20
CARTERSVILLE    69  80  66  84  67 /  80  60  30  30  20
COLUMBUS        73  86  70  87  71 /  60  40  20  30  20
GAINESVILLE     68  79  67  85  68 /  80  50  30  30  20
MACON           72  85  70  87  69 /  50  30  20  40  20
ROME            70  80  67  86  68 /  80  60  30  30  20
PEACHTREE CITY  70  81  67  85  67 /  80  50  30  30  20
VIDALIA         72  86  72  88  71 /  20  30  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

20
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 AM EDT MON SEP 21 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
538 AM EDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL
AND AREAS OF SIGNIFICANT FLOODING.

.SYNOPSIS...
A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY
CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE
GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL
WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH
SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL
AREA TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND
TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING
AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER
STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF
WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED
TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO
ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW
LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 21, 3:34 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT MON SEP 21 2009

GAZ033-044-045-055-212015-
334 PM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CLAYTON...
DEKALB AND FULTON COUNTIES UNTIL 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARTSFIELD-JACKSON AIRPORT...MOVING
NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CLAYTON...DEKALB AND FULTON COUNTIES...
INCLUDING AREAS AROUND CASCADE HEIGHTS...EAST POINT...COLLEGE PARK...
RIVERDALE...HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...MORROW...FOREST
PARK...LAKE CITY...WEST END...LAKEWOOD PARK...FORT GILLEM...TURNER
FIELD...ATLANTA AND CONLEY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
Special weather statement, Sep 21, 4:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT MON SEP 21 2009

GAZ025-034-035-045>048-057-212130-
424 PM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN HENRY...NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT
AND JACKSON COUNTIES UNTIL 530 PM EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINDER TO EAGLES LANDING...MOVING EAST AT
10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HENRY...NEWTON...ROCKDALE...WALTON...
DEKALB...BARROW...GWINNETT AND JACKSON COUNTIES...INCLUDING AREAS
AROUND CENTERVILLE...PANOLA MOUNTAIN STATE PARK...COUNTY LINE...
CARL...AUBURN...HARBIN...SNELLVILLE...GRAYSON...DACULA...
SNAPFINGER...BELMONT...REDAN...LITHONIA...HIDDEN VALLEY PARK AND
EAGLES LANDING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
HENRY...NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND
JACKSON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
Local storm report, Sep 21, 4:31 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            TATE                    34.42N 84.38W
09/21/2009                   PICKENS            GA   COUNTY OFFICIAL

            OLD MILL WHITE ROAD CLOSED DUE TO FLOODING...MANY
            RESIDENTS ARE EVACUATING.

0420 PM     FLOOD            5 NW PALMETTO           33.58N 84.72W
09/21/2009                   FULTON             GA   COUNTY OFFICIAL

            COCHRAN MILL RD AND CASCADE-PALMETTO RD CLOSED DUE TO
            HIGH WATER.

&&

RYAN
Local storm report, Sep 21, 4:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      7 ENE CARROLLTON        33.62N 84.96W
09/21/2009                   CARROLL            GA   NEWSPAPER

            *** 1 FATAL *** 2-YEAR OLD BOY WAS FOUND DEAD AFTER A
            MOBILE HOME WAS SWEPT INTO SNAKE CREEK.

&&

RYAN
Local storm report, Sep 21, 4:45 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            6 NNW POWDER SPRINGS    33.95N 84.72W
09/21/2009                   PAULDING           GA   PUBLIC

            ALLATOONA CREEK IS OVER A BRIDGE AT MARS HILL RD.

&&

RYAN
Local storm report, Sep 21, 4:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      8 SW DOUGLASVILLE       33.66N 84.84W
09/21/2009                   DOUGLAS            GA   NEWSPAPER

            *** 1 FATAL *** 29-YEAR OLD MALE FOUND DEAD ON BANKS MILL
            RD AFTER HIS VEHICLE WAS SWEPT AWAY BY FLOOD WATERS.

&&

RYAN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:53 PM EDTRiver Flood WarningFFCCobb, Douglas5 days
Sep 20, 8:54 PM EDTRiver Flood WarningFFCForsyth, Fulton3 days
Sep 20, 9:04 PM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas, Paulding6 hr
Sep 20, 9:13 PM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield6 hr
Sep 21, 12:31 AM EDTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more6 hr
Sep 21, 3:00 AM EDTAreal Flood WarningFFCCarroll, Cobb, Douglas, Heard, Paulding18 hr
Sep 21, 3:13 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Walker, Whitfield12 hr
Sep 21, 3:53 AM EDTFlash Flood WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson, Walton6 hr
Sep 21, 4:17 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard4 days
Sep 21, 5:16 AM EDTRiver Flood WarningFFCCobb, Fulton55 hr
Sep 21, 6:07 AM EDTAreal Flood WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett18 hr
Sep 21, 8:11 AM EDTRiver Flood WarningFFCGwinnett40 hr
Sep 21, 9:30 AM EDTAreal Flood WarningFFCGwinnett, Walton12 hr
Sep 21, 9:35 AM EDTRiver Flood WarningFFCDade29 hr
Sep 21, 9:56 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield12 hr
Sep 21, 10:23 AM EDTAreal Flood WarningFFCBartow, Cherokee, Pickens12 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield12 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCCherokee49 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Sep 21, 2:20 PM EDTRiver Flood WarningFFCCobb18 hr
Sep 21, 2:35 PM EDTAreal Flood WarningFFCBartow, Chattooga, Floyd, Polk9 hr
Sep 21, 2:55 PM EDTAreal Flood WarningFFCDawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more12 hr
Sep 21, 4:58 PM EDTAreal Flood WarningFFCBanks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more9 hr
Sep 21, 5:17 PM EDTRiver Flood WarningFFCDeKalb, Fulton14 hr
Sep 21, 5:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett14 hr
Sep 21, 7:58 PM EDTFlash Flood WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe6 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.